Reducing fever on children

Acetaminophen Alert (Effective July 2011)

New infant acetaminophen products are now on the market with changes in concentration and new dosing direction. For a period of time both the old and the new infant drops will be available and it is extremely important that you know which concentration you have and what dose to give your baby. The old concentration is 90mg/0.8mL. The new concentration concentration is 160mg/5mL, the same concentration as children's acetaminophen syrup. Before selecting a dose, please double-check the infant package carefully to find the correct concentration. Then, select the dosage according to the concentration and childs weight.If you are unsure of the dosing, please call our office for correct dosing instructions. We will need to know which concentration you have before we can help you

Do not use acetaminophen for infants under 12 weeks of age without direction from our office. Fever during the first 12-weeks of life need to be evaluated by a physician.
Exception: Fever from immunization if the infant is 8 week of age or older

Measuring" It is preferable to use the measuring syringe or dropper that is usually provided with the medicine. Kitchen spoons are not a reliable measuring utensil

DOSAGE CHART

Acetaminophen (Tylenol®, Tempra®, FeverAll®)

Dosing is every 4 hours

Use single ingredient medication only (for example, Tylenol, not Tylenol Cold)

1tsp = 5cc = 5ml

Weight OLD
Infant Drops
80mg/0.8mL
NEW
Ifant
Acetaminophen
Oral Suspension
150mg/5mL
Children's Syrup
160mg/5mL
Chewable Tablet
80 mg
Chewable Tablet
160mg
Adult Tablet
325 mg
6-11 lbs ½ dropper ¼ tsp = 1.25ml        
12-17 lbs 1 dropper ½ tsp = 2.5ml ½ tsp      
18-23 lbs 1 ½ dropper ¾ tsp = 3.75ml ¾ tsp      
24-35 lbs 2 dropper 1 tsp = 5 ml 1 tsp 2 tablets    
36-47 lbs   1 ½ tsp = 7.5 ml 1 ½ tsp 3 tablets 1 ½ tablets  
48-59 lbs   2 tsp = 10 ml 2 tsp 4 tablets 2 tablets 1 tablet
60-71 lbs   2 ½ tsp = 12.5 ml 2 ½ tsp 5 tablets 2 ½ tablets 1 ½tablet
62 & over lbs   3 tsp = 15 ml 3 tsp 6 tablets 3 tablets 2tablet

FeverAll® is the suppository form of Acetaminophen, available in 80mg, 120mg, 325mg and 650mg. The rectal dose is the same as the dosage given by mouth